Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 259, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2008, 2:32 PM EDT for Lucas County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2008, 2:32 PM EDT (18:32 UTC)
- Expired
- Aug 18, 2008, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lucas County, OH
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:53 PM EDT | TSTM WND DMG | Toledo, OH | LARGE BRANCHES DOWN |
| Aug 18, 3:03 PM EDT | HAIL 0.88 | Toledo, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 181832
SVRCLE
OHC095-181915-
/O.NEW.KCLE.SV.W.0259.080818T1832Z-080818T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
232 PM EDT MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO...
* UNTIL 315 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR HOLLAND...OR ABOUT NEAR SYLVANIA...AND
MOVING EAST AT 19 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOLEDO AND OREGON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4172 8386 4173 8346 4171 8343 4170 8338
4171 8335 4173 8335 4173 8333 4169 8329
4165 8321 4162 8322 4161 8356 4157 8361
4153 8370 4155 8387
TIME...MOT...LOC 1832Z 285DEG 17KT 4166 8369
$$
KING2 follow-up statements
000
WWUS51 KCLE 181855
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT MON AUG 18 2008
OHC095-181915-
/O.CON.KCLE.SV.W.0259.000000T0000Z-080818T1915Z/
LUCAS OH-
255 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR LUCAS COUNTY...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR TOLEDO...MOVING SOUTHEAST AT 17 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARBOR
VIEW AND OREGON
LAT...LON 4172 8386 4173 8346 4171 8343 4170 8338
4171 8335 4173 8335 4173 8333 4169 8329
4165 8321 4162 8322 4161 8356 4157 8361
4153 8370 4155 8387
TIME...MOT...LOC 1855Z 293DEG 14KT 4163 8359
$$
WILLARD000
WWUS51 KCLE 181917
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT MON AUG 18 2008
OHC095-181928-
/O.EXP.KCLE.SV.W.0259.000000T0000Z-080818T1915Z/
LUCAS OH-
318 PM EDT MON AUG 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY EXPIRED AT 315 PM
EDT...
LAT...LON 4172 8386 4173 8346 4171 8343 4170 8338
4171 8335 4173 8335 4173 8333 4169 8329
4165 8321 4162 8322 4161 8356 4157 8361
4153 8370 4155 8387
TIME...MOT...LOC 1855Z 293DEG 14KT 4163 8359
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:24 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 18, 1:24 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 124 PM EDT MON AUG 18 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL MOVE MOVE ACROSS ONTARIO TODAY. IN THE TROUGHS WAKE A COLD FRONT WILL PUSH SOUTHWARD WITH HIGH PRESSURE THEN BUILDING INTO NORTHERN OHIO ON TUESDAY. TEMPERATURES WILL THEN WARM WEDNESDAY INTO THURSDAY AS UPPER LEVEL HIGH PRESSURE SITS OVER OHIO. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED TO ADD ISOLATED TSRA FOR NW OH. AREA CAPPED...BUT SOME ELEVATED CAPE AND SOME SFC CONVERGENCE. PLUS DTX SOUNDING SHOWS CONVECTIVE TEMP OF 78. ENOUGH UNCERTAINTY TO MENTION ISOLATED TSRA THIS AFTERNOON. ALSO BUMPED UP TEMPS BY A DEGREE OR TWO. UPPER LEVEL TROUGH WILL MOVE OVER ONTARIO TODAY WITH A BULK OF ITS ENERGY REMAINING NORTH OF THE CWA. DECENT CAP WILL BE IN PLACE FOR AREAS WEST OF A CAK TO CLE LINE. MAY BE JUST ENOUGH INSTABILITY EAST OF THIS LINE TO WARRANT A ISOLATED/SLIGHT CHANCE OF THUNDERSTORMS. A COUPLE SHOWERS MAY COME OFF THE LAKE THIS MORNING IN THE ERIE AREA THEN AS THE AREA BECOMES PARTLY CLOUDY THIS AFTERNOON THERE SHOULD BE ENOUGH HEATING TO TRIGGER A COUPLE MORE STORMS OVER THE HIGHER TERRAIN. TEMPERATURES LOOK TO BE A DEGREE OR 2 WARMER THAN YESTERDAYS HIGHS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... COLD FRONT WILL MOVE ACROSS THE LAKE TONIGHT AND ACROSS NORTHERN OHIO TUESDAY MORNING. BEST CHANCES OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT WILL BE ACROSS THE NORTHEASTERN CWA WITH SLIGHT CHANCES EXTENDING WESTWARD TO A CANTON TO CLEVELAND LINE. EXPECT THE FRONT TO PUSH SOUTHWARD FARLY FAST WITH A DECENT CENTER OF SURFACE HIGH PRESSURE PUSHING SOUTHWARD. HAVE CONTINUED SOME SLIGHT CHANCES ALONG THE FRONT ACROSS THE SOUTHERN CWA ON TUESDAY. THE SHEAR PROFILE WILL IMPROVE AS THE TROUGH SWINGS OVER ONTARIO LATE TODAY INTO TONIGHT AND WILL HAVE AN OPPORTUNITY TO INTERACT WITH SOME MARGINAL INSTABILITY. WILL HAVE TO KEEP AN EYE ON THE PA COUNTIES WESTWARD INTO ASHATABULA COUNTY FOR HAIL AND MAYBE SOME WIND. WILL LET THE 06Z MODEL RUNS DETERMINE IF THIS SHOULD BE MENTIONED IN THE HWO. AFTER A COOLER DAY ON TUESDAY WE WILL SEE A WARMING TREND INTO FRIDAY AS SOUTHERLY WINDS RETURN WITH SURFACE HIGH PRESSURE SLIDING TO EASTERN PENNSYLVANIA. THIS OCCURRING AS HEIGHTS INCREASE OVER THE REGION. WE MAY SEE HIGHS RUNNING 2 TO 8 DEGREES ABOVE AVERAGE FOR THURSDAY INTO FRIDAY. MUCH UNCERTAINTY IS IN THE FORECAST FOR FRIDAY INTO FRIDAY NIGHT ON HOW TROPICAL STORM/HURRICANE FAY INTERACT WITH AN UPPER LEVEL LOW THAT IS CURRENTLY OVER COLORADO. WITH SO MUCH UNCERTAINTY WE HAVE RETAINED THE PREVIOUS FORECASTED PRECIPITATION CHANCES AND WILL CONTINUE TO MONITOR MODELS FOR ADDITIONAL DETAILS THROUGH THE WEEK. && .LONG TERM /FRIDAY THROUGH SUNDAY/... WILL BE MAKING ONLY MINOR ADJUSTMENTS TO LONG TERM PERIOD GIVEN UNCERTAINTY IN MODELS AND EXACT TRACK THAT FAY WILL TAKE. PREVIOUS PACKAGE HAD CHANCE WORDING FOR ALL PERIODS NEXT WEEKEND AND THIS SEEMS REASONABLE FOR NOW. WILL PROBABLY NEED TO GO WITH LIKELY POPS AT SOME POINT BUT WOULD LIKE TO SEE BETTER MODEL CONTINUITY BEFORE MAKING THE CHANGE. TEMPS WILL BE SEASONABLE BOTH SATURDAY AND SUNDAY. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... AIRMASS STABLE ACROSS MUCH OF THE AREA ALTHOUGH CAP IS WEAKEST IN THE FAR NORTHWEST WHERE CAPE IS ALSO GREATEST. HEALTHY CU FIELD HAS DEVELOPED FROM SRN LOWER MI THROUGH NWRN OH INTO INDIANA. FLOW WILL BRING THIS INTO NWRN OH EARLY THIS AFTERNOON. CONVERGENCE ALSO SHOWING UP IN SOME ENHANCEMENT FROM JUST NORTH OF KTOL TO EAR KDFI TO NR KFWA AND A SHOWER NORTH OF KTOL. EXPECT THIS LINE TO CONTINUE TO BE A FOCUS FOR SHOWERS OR TSTM DEVELOPMENT AS IT MOVES SLOWLY SOUTHEAST. COLD FRONT ON TRACK FOR PASSAGE EARLY TONIGHT. FOR NOW WILL BRING IN VCTS AND VCSH FOR THE AREA ASSOCIATED WITH THE FRONT. BUFKIT SHOWS SOME LOW LEVEL MOISTURE DEVELOPING POST FRONT AROUND SUNRISE THAT COULD GIVE US A COUPLE HOURS OF MVFR CIGS AROUND DAYBREAK. OUTLOOK...HIGH PRESSURE AND VFR CONDITIONS RETURNING WEDNESDAY AND THURSDAY. SOME NON-VFR CONDITIONS MAY OCCUR ON FRIDAY AS MOISTURE MOVES INTO THE REGION FROM THE WEST. SCATTERED -TSRA POSSIBLE ON FRIDAY. && .MARINE... WINDS WERE INCREASING OVER THE LAKE AHEAD OF A COLD FRONT THAT IS EXPECTED TO MOVE SOUTH ACROSS THE LAKE OVERNIGHT. THE HIGH PRESSURE CENTERED TO THE SOUTH OF THE AREA IS SHOWING SIGNS OF INCREASING GRADIENT OVER THE AREA THIS AFTERNOON AND EARLY TONIGHT. THIS IS THE FEATURE RESPONSIBLE FOR THE HIGHER WINDS AND WAVES ON THE LAKE. WAVES HAVE INCREASED TO NEAR 5 FEET ON THE LAKE AND HAVE SINCE ISSUED A SMALL CRAFT ADVISORY FOR THE EASTERN TWO THIRDS OF THE AREA THROUGH MIDNIGHT TONIGHT. WINDS SHOULD DIMINISH OVERNIGHT AHEAD OF THE FRONT AND THEN PICK UP AGAIN TUESDAY BEHIND THE FRONT. SMALL CRAFTS WILL LIKELY BE NEEDED AGAIN FOR TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LEZ145>149. && SYNOPSIS...MULLEN NEAR TERM...DJB/MULLEN SHORT TERM...MULLEN LONG TERM...KUBINA AVIATION...TK MARINE...KUBINA
Hazardous weather outlook, Aug 18, 6:13 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 613 AM EDT MON AUG 18 2008 LEZ061-142>149-162>169-OHZ003-007-009>012-089-PAZ001-191015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-OTTAWA- ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 613 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE AN INCREASED RISK OF RIP CURRENTS IN THE WAKE OF A COLD FRONT THAT WILL MOVE ACROSS LAKE ERIE EARLY TUESDAY. THIS THREAT WILL PERSIST INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-191015- WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 613 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:28 PM EDT | Small Craft Advisory | CLE | 15 hr | |
| Aug 18, 5:13 PM EDT | Special Marine Warning | CLE | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.